Pain Channel
Topics & Medications
Quicklinks
Related Channels

Side Effects of Tapentadol ER

Contact your healthcare provider if you develop serious side effects of tapentadol ER, such as seizures, a rapid heartbeat, or difficulty breathing. In most cases, people do not experience many problems; any reactions that do occur are typically easy to treat. Common side effects include nausea, drowsiness, and constipation. Other, less common problems may include insomnia, hot flashes, and heartburn.

An Introduction to Side Effects of Tapentadol ER

Just like any medicine, tapentadol ER (Nucynta® ER) can cause side effects. However, not everyone who takes the medication will experience problems. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or are treated easily by you or your healthcare provider.
 
(This article covers many, but not all, of the possible side effects with tapentadol ER. Your healthcare provider can discuss a more complete list with you.)
 

Serious Tapentadol ER Side Effects

Some side effects of tapentadol ER are potentially serious and should be reported immediately to your healthcare provider. These include but are not limited to:
 
  • Agitation, disorientation, or hallucinations
  • Seizures
  • Signs of serotonin syndrome, such as:
 
    • Confusion or other mental changes
    • A rapid heartbeat
    • Nausea
    • Vomiting
    • Diarrhea
    • Hallucinations
    • Blood pressure changes
    • Overactive reflexes
    • Fever
    • Shivering
    • Shakiness
    • Agitation
    • Sweating
    • Seizures
    • Coma
 
  • The urge to take more tapentadol ER than prescribed or for a nonmedical purpose
  • Slow or irregular breathing
  • Severe constipation
  • Signs of an allergic reaction, such as:
 
    • An unexplained rash
    • Hives
    • Itching
    • Swelling of the mouth or throat
    • Wheezing
    • Difficulty breathing.
 
It should be noted that itching does not typically suggest an allergic reaction to opioids, including tapentadol ER. Opioids cause a release of histamine, resulting in itching unrelated to any allergy. If you develop itching but no other allergy symptoms, it is unlikely that you are allergic to tapentadol ER. However, let your healthcare provider know, as medications are available to help relieve the itching.
 
Warning: 10 Hidden Sources of Lactose

Tapentadol ER Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.